British Heart Foundation
4,217 members2,740 posts

What is do scary about bisoprolol

Evening all after starting on the unusual 4 bisoprolol 5mg, lipitor 40mg ramipril 5mg aspirin 75mg and the spray just over two weeks ago after my c.t scan reveiled level 3 blockages in three arteries including LED have had my first week back at work and commuting. I told the doc last Monday that I thought the pills were making my BP too low and she agreed to drop the bisoprolol to 2.5mg before I went back to work .I am still waiting for my angiogramme but I wanted to say that the initial fear I felt about taking so much medication and the side effects .it so far has been unfounded ,yes im tired yes im restless at night but it could have been so much worse.

My question is what is the problem with bisoprolol ? Every body talks about it with such dread .

Sorry if this is rambly but im dyslexic and the phone keeps chsnging my words ...

12 Replies
oldestnewest

Ah mrsbee, your spelling is fine. Some have more issues with it, others less so. Me, I was on 5mg to start now on 2.5, I get another hour or so in the evenings before tiredness really kicks in, but I've also found I can stay awake if im not just sitting around.

2 likes
Reply

Ah so it is the tiredness...ok I get it now,hopefully that will ease now I've gone down to 2.5mg I stead of 5mg 😊

Reply

Hi Mrsbeevintage, I was prescribed Bisoprolol after going into AF, I was on a low dose but could not cope on it. My BP dropped very low and my HR was around 32 bpm at rest, obviously I was constantly falling asleep and felt awful.

Glad to hear you are coping with the tablets,as Skid says they affect some people more than others I just seem to be very sensitive to most medication.

Hope you don't have to wait long for your angiogram.

Best wishes

2 likes
Reply

Thankyou for your reply and kind words ...wierdly I feel crap today..the first day of taking the lower dose, although that may be cause I had 2 glasses of wine last night after a week off 😉

I know its early days for me so will try and take it one day at a time . And maybe leave the wine out .

1 like
Reply

Oh dear, as you say it could be the wine. I had my 1st heart surgery in 2007 and have never touched alcohol since then, before the op I used to enjoy a glass of wine but couldn't stand the taste or smell afterwards.

Hope things improve on the lower dose.

Best wishes

1 like
Reply

Bisoprolol made me feel sick all the time and lowered by heart rate plus other side effects. My doctor took me off them after two weeks and proscribed an alternative. But they never made me tired.

1 like
Reply

Im on 12.5 bisoprol n no probs so far .touch wood .lol

1 like
Reply

Wow ...id be well chilled on that amount ...i treated my self to having my nails done and kept drifting off into another world thus morning ,that's not like me at all 😊

1 like
Reply

Hello Mrs Bee,

I was diagnosed (out of the blue) with dilated cardiomyopathy last year and was put on 2.5 mg of bisoprolol at night. I also have several other meds I have to take. My opinion of it all is that I still can function, although sleep is difficult, and if this is keeping me alive, I really will just get used to side effects - which are really minimal.

What I also realise is if this had been 30 years ago I might not have still been here!

1 like
Reply

Very true as time goes on other side effects that are appearing but I'm getting on with it .

Reply

I was put on a low dose 2.5 of bisoprolol 2 years ago ,Im on several other meds for different health problems, I have been so tired and my b/p has dropped to averaging 100/70 with a pulse of averaging 50, my gp thought itwas the bisoprolol reacting with my b/p tablets, so she stopped them, nothing has changed...Im having yet another ECG next week and blood tests, I really dont like feeling this way,I believe perhaps I need stents in my heart,as I have angina and a bridge in one of my arteries in my heart, any help would be appreiated

Reply

Hello ...i haven't been around for a while as after my angiogramme I was sent away with no intervention and told to just carry on with the pills ,although with a recomendation to double my statins from 40mg to 80mg ...no doctors follow up ...nothing , my original diagnosis after the ct scan was to severely blocked arteries but the angiogramme I was told I 'only have 30% blockage in the main joint between the two main arteries.

I feel like I'm in limbo but I know that was good news for me ...

I have been back at full time work and a 3hour a day commute for 4 weeks now and the last week was exhausting, chest pains came back with a vengeance thus weekend but I have noticed that if I take my pills a little later in the day I can get somecwork done with out feeling so tired as soon as I take them I slow down, i never had a problem with blood pressure so still unsure wether I actually need those pills but I have to trust in the doctor who prescribed them as im not the expert ...id say to you anxiety plays a big part in our day to day life and knowing something is wrong with our heart adds to that big time ... if you have the patience try a mindfulness app on your phone (my docs advice to me ) and go back to doctors and explain how for feeling.

I hope you get some answers .

Best Jax

1 like
Reply

You may also like...